Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 167, NWS Wakefield, VA

August 25, 20125 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 25, 2012, 5:30 AM EDT for 5 counties in Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2012, 5:30 AM EDT (09:30 UTC)
Expired
Aug 25, 2012, 6:15 AM EDT
In force
45 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Hampton, VA, City of Newport News, VA, City of Portsmouth, VA, City of Suffolk, VA, Isle of Wight County, VA

The radar

The Norfolk radar (KAKQ), 53 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS51 KAKQ 250930
SVRAKQ
VAC093-650-700-740-800-251015-
/O.NEW.KAKQ.SV.W.0167.120825T0930Z-120825T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EDT SAT AUG 25 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  CITY OF HAMPTON IN SOUTHEAST VIRGINIA...
  SOUTHERN CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
  NORTHWESTERN CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA...
  EXTREME NORTHEASTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...

* UNTIL 615 AM EDT

* AT 527 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FORT MONROE...OR 5 MILES
  SOUTHWEST OF HAMPTON...AND MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHAMPTON AROUND 545 AM EDT.
  BEACONSDALE AROUND 605 AM EDT.
  RESCUE AND NEWPORT NEWS AROUND 615 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HILTON
VILLAGE...MENCHVILLE...MOGARTS BEACH...OYSTER POINT AND CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3700 7633 3699 7637 3696 7636 3695 7637
      3695 7636 3691 7639 3688 7667 3713 7664
      3707 7628
TIME...MOT...LOC 0930Z 095DEG 8KT 3701 7638
WIND...HAIL 60MPH <.75IN

$$

ZIMMERMAN
2 follow-up statements
810 
WWUS51 KAKQ 250952
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT SAT AUG 25 2012

VAC740-800-251001-
/O.CAN.KAKQ.SV.W.0167.000000T0000Z-120825T1015Z/
CITY OF SUFFOLK VA-CITY OF PORTSMOUTH VA-
552 AM EDT SAT AUG 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CITY OF
PORTSMOUTH AND EXTREME NORTHEASTERN CITY OF SUFFOLK COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3696 7638 3688 7667 3713 7664 3708 7636
TIME...MOT...LOC 0951Z 095DEG 8KT 3701 7644

$$

VAC093-650-700-251015-
/O.CON.KAKQ.SV.W.0167.000000T0000Z-120825T1015Z/
CITY OF HAMPTON VA-ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
552 AM EDT SAT AUG 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CITY
OF NEWPORT NEWS...NORTHEASTERN ISLE OF WIGHT AND WESTERN CITY OF
HAMPTON COUNTIES UNTIL 615 AM EDT...

AT 549 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED NEAR NORTHAMPTON...OR 6 MILES SOUTHEAST OF NEWPORT 
NEWS...MOVING WEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEACONSDALE AROUND 605 AM EDT.
  RESCUE AND NEWPORT NEWS AROUND 615 AM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HILTON
VILLAGE...MENCHVILLE...MOGARTS BEACH...CARROLLTON AND OYSTER POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3696 7638 3688 7667 3713 7664 3708 7636
TIME...MOT...LOC 0951Z 095DEG 8KT 3701 7644
WIND...HAIL 60MPH <.75IN

$$

ZIMMERMAN
055 
WWUS51 KAKQ 251012
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 AM EDT SAT AUG 25 2012

VAC093-650-700-251022-
/O.EXP.KAKQ.SV.W.0167.000000T0000Z-120825T1015Z/
CITY OF HAMPTON VA-ISLE OF WIGHT VA-CITY OF NEWPORT NEWS VA-
612 AM EDT SAT AUG 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CITY OF NEWPORT
NEWS...NORTHEASTERN ISLE OF WIGHT AND WESTERN CITY OF HAMPTON
COUNTIES WILL EXPIRE AT 615 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3696 7638 3688 7667 3713 7664 3708 7636
TIME...MOT...LOC 1012Z 095DEG 8KT 3701 7650

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:44 AM EDT, 46 minutes earlier.

Area forecast discussion, Aug 25, 4:44 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 AM EDT SAT AUG 25 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM LIFTS INTO THE MID ATLANTIC TODAY...AS HIGH
PRESSURE REMAINS ANCHORED OVER NEW ENGLAND. THIS AREA OF LOW
PRESSURE WILL DISSIPATE SUNDAY OVER THE CENTRAL APPALACHIANS AS
HIGH PRESSURE RETURNS TO THE REGION EARLY NEXT WEEK. A COLD FRONT
WILL APPROACH THE REGION BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST WATER VAPOR INDICATES A COMPACT MID-LEVEL CYCLONE MOVING
NORTHWARD ACROSS EASTERN NC EARLY THIS MORNING. THE LATEST MSAS
ANALYSIS SHOWS A 1016MB SURFACE LOW S OF CAPE LOOKOUT WITH HIGH
PRESSURE FROM NORTHERN NEW ENGLAND TO THE CENTRAL APPALACHIANS. THE
REGIONAL RADAR MOSAIC SHOWS MESOSCALE BANDING BISECTING THE LOCAL
AREA FROM THE LOWER CHESAPEAKE BAY TO S CENTRAL VA AND INTO
CENTRAL NC. ROBUST DYNAMICS ASSOCIATED WITH THE MID-LEVEL SYSTEM AND
ELEVATED INSTABILITY HAS PRODUCED EMBEDDED CONVECTION...WHICH WAS
CONFINED TOWARD THE COAST OF NE NC. HOWEVER...A FEW CELLS HAVE
DEVELOPED OVER S CENTRAL VA OVER THE PAST HOUR.

THE MID/UPPER SYSTEM IS PROGGED TO MOVE TO THE NW TODAY AS IT
ENCOUNTERS A CLOSED MID/UPPER HIGH OVER NEW ENGLAND. HIGH-RES MODELS
SUGGEST BANDS OF SHOWERS AND EMBEDDED STORMS SHOULD CONTINUE TO
AFFECT THE AREA TODAY. RAIN IS NOT EXPECTED TO BE CONTINUOUS TODAY
AND THERE SHOULD BE SOME BREAKS...SO WILL MAINTAIN LIKELY POPS. QPF
AMOUNTS SHOULD GENERALLY REACH A MAX OF 0.5-0.75IN...BUT BASED ON
THE THUNDERSTORM MOVING THROUGH AKQ EARLY THIS MORNING THERE COULD
BE SOME LOCAL AMOUNTS IN EXCESS OF 1.0IN. CLOUDS AND SHOWERS SHOULD
LIMIT HIGH TEMPERATURES TODAY...WITH HIGHS RANGING FROM THE LOW 80S
ALONG THE COAST...TO THE MID 70S OVER THE NW PIEDMONT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE MID-LEVEL WAVE STEADILY DISSIPATES TONIGHT THROUGH SUNDAY OVER
THE CENTRAL APPALACHIANS...WITH SHORTWAVE RIDGING PREVAILING BY
MONDAY AHEAD OF A COLD FRONT OVER THE OHIO VALLEY AND ISAAC WELL TO
THE SOUTH NEAR THE GULF COAST. THE CHANCE OF SHOWERS DIMINISHES AS
WELL ALONG WITH AT LEAST A PARTIAL CLEARING TREND. HIGH TEMPERATURES
SHOULD REACH THE MID TO UPPER 80S SUNDAY FOLLOWED BY UPPER 80S TO
AROUND 90 MONDAY. LOW TEMPERATURES SHOULD BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PLEASE FOLLOW THE LATEST FCST FROM THE NHC FOR DETAILS ON TS ISAAC.

LATEST FCST FOR ISAAC CONTINUES TO FAVOR A TRACK INTO THE GULF OF
MEXICO AND GENLY WELL TO THE SW OF THE AKQ CWA. ANY REMNANTS OF
ISAAC WOULD NOT APPEAR TO AFFECT THE LOCAL AREA UNTIL TUE NGT/WED AT
THE EARLIEST...WITH THE MAIN POTENTIAL IMPACT BEING HEAVY RAIN.
MID-LVL S/W TROF AND ASSOCIATED FRONTAL BNDRY APPROACH FROM THE WEST
ON TUE LEADING TO A CHC FOR RAIN. MAIN ISSUE DURING THE WEEK IS HOW
STRONG THE TROF OVER THE EASTERN CONUS WILL BE...WILL IT BE
AMPLIFIED ENUF TO PICK UP ISAAC AND ADVANCE IT TOWARDS THE MID
ATLANTIC (12Z GFS SOLUTION)...OR WILL THE TROF BE WEAKER AND MORE
PROGRESSIVE...LEADING TO ISAAC MISSING THE TROF AND INSTEAD HEADING
IN A N/NW DIRECTION FOLLOWING LANDFALL (12Z ECMWF SOLUTION)...WHICH
MEANS SFC HI PRES AND MAINLY DRY CONDITIONS OVER THE MID ATLANTIC
THROUGH NEXT FRI. WILL CONTINUE A BLENDED FORECAST DUE TO THE LARGE
UNCERTAINTY WITH A BIT MORE WEIGHT PUT ON THE ECMWF...NO HIGHER THAN
30-40% POPS THRU THE PERIOD AND HIGH TEMPS RANGING THRU THE 80S OVER
THE COURSE OF THE WEEK.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
LO PRES JUST OFF THE NC CST WILL MOVE SLOWLY N AND INTO ERN
PORTIONS OF THE AREA TDY INTO SUN MORNG. THIS WILL RESULT IN MVFR
(ISLTD IFR) CONDITIONS WITH SHOWERS ACRS THE AREA. AREAS OF IFR
FOG AND STRATUS WILL BE POSSIBLE SUN AND MON MORNGS...OTHRWISE
EXPECTING MAINLY DRY CONDITIONS FOR SUN AFTN THRU MON.

&&

.MARINE...
HIGH RISK OF RIP CURRENTS IN EFFECT FOR TODAY WITH STRONG ONSHORE
FLOW AND HIGH SWELL PERIOD EXPECTED.

MAINTAINED SCA'S THRU THIS AFTN/EVENG FOR THE CHES BAY AND THE
LWR JAMES RIVER NEAR HAMPTON ROADS BRIDGE TUNNEL...AND THRU THIS
AFTN OR THRU LATE TNGT FOR THE CSTL WTRS...DUE TO STRNG NE OR E
WNDS CAUSED BY PRESSURE GRADIENT BETWEEN HI PRES JUST OFF THE NEW
ENGLAND CST AND LO PRES MOVNG NWRD FM JUST OFF THE NC CST. WAVES
OVR THE CHES BAY WILL BLD TO 3-5 FT WITH SEAS OVR THE COASTAL
WTRS BLDNG TO 5-6 FT. AFOREMENTIONED LO PRES WEAKENS AND
DISSIPATES OVR VA SUN MORNG. A LOT OF UNCERTAINTY STILL WITH THE
EVENTUAL TRACK OF TS ISAAC (SEE LATEST NHC FCST FOR DETAILS).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ632-
     634-638-656-658.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ630-
     631.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652-654.

&&

SYNOPSIS...AJZ/SAM
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...MAS
AVIATION...TMG
MARINE...TMG
Hazardous weather outlook, Aug 25, 5:02 AM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 AM EDT SAT AUG 25 2012

MDZ021>024-NCZ012>017-030>032-VAZ048-049-060>097-260915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
502 AM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ102-VAZ098>100-260915-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
502 AM EDT SAT AUG 25 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-260915-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
502 AM EDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-634-638-656-658-260915-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
502 AM EDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND THE EASTERN JAMES RIVER.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-635>637-260915-
CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
502 AM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-260915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
502 AM EDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 2:05 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
205 AM EDT SAT AUG 25 2012

NCZ017-102-250645-
EASTERN CURRITUCK-WESTERN CURRITUCK-
205 AM EDT SAT AUG 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS CURRITUCK COUNTY THROUGH
245 AM EDT...

AT 204 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POWELLS POINT...OR ABOUT 5 MILES SOUTH OF GRANDY...MOVING NORTH AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JARVISBURG...
GRANDY...POPLAR BRANCH...AND...BERTHA...AYDLETT.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LAT...LON 3612 7587 3617 7587 3625 7594 3636 7600
      3637 7592 3629 7587 3633 7586 3634 7583
      3637 7584 3637 7581 3624 7577 3622 7580
      3622 7581 3627 7584 3623 7585 3609 7578
      3607 7582

ZIMMERMAN
Special weather statement, Aug 25, 3:38 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 AM EDT SAT AUG 25 2012

VAZ079-087-088-092-250815-
BRUNSWICK-GREENSVILLE-SOUTHAMPTON-SUSSEX-
338 AM EDT SAT AUG 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...GREENSVILLE...
CITY OF EMPORIA...SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 415 AM
EDT...

AT 337 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLARESVILLE...OR ABOUT 5 MILES NORTHEAST OF DAHLIA...MOVING NORTHWEST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREEN PLAIN...LANES
CORNER...AND...EMPORIA AIRPORT...EMPORIA...DURAND...AND...EMPORIA
RESERVOIR...BUFFORD CROSSROADS...AND...RADIUM.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LAT...LON 3688 7763 3688 7762 3690 7757 3660 7730
      3654 7739 3654 7755 3676 7782

ZIMMERMAN
Special weather statement, Aug 25, 5:16 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 AM EDT SAT AUG 25 2012

NCZ012-VAZ079>081-087>091-093>095-251115-
BRUNSWICK-DINWIDDIE-GREENSVILLE-ISLE OF WIGHT-JAMES CITY-NEWPORT
NEWS/HAMPTON-NORFOLK/PORTSMOUTH-NORTHAMPTON-PRINCE
GEORGE-SURRY-SUSSEX-YORK-
516 AM EDT SAT AUG 25 2012

...A BAND OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE
ACROSS SOUTH CENTRAL VIRGINIA THROUGH 715 AM EDT...

AT 514 AM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM PHOEBUS TO LAWSON TO RUNNYMEDE TO HOMEVILLE TO
GRIZZARD TO GASTON...OR ALONG A LINE EXTENDING FROM HAMPTON TO
SMITHFIELD TO 8 MILES NORTHEAST OF WAKEFIELD TO 8 MILES SOUTHWEST OF
WAVERLY TO EMPORIA TO ROANOKE RAPIDS...MOVING NORTHWEST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...HALLWOOD...FOX
HILL...DELK CROSSROADS...SLAGLES LAKE...WAVERLY...LANGLEY VIEW.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED RAINFALL
AMOUNTS OF UP TO 3 INCHES...WHICH WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

LAT...LON 3684 7802 3725 7760 3731 7723 3722 7689
      3730 7685 3731 7661 3708 7627 3696 7626
      3696 7643 3721 7672 3718 7677 3719 7671
      3705 7666 3695 7648 3699 7686 3692 7712
      3667 7749 3665 7743 3643 7761 3662 7804

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:01 AM EDTSpecial Marine WarningAKQ59 min
Aug 25, 2:54 AM EDTSpecial Marine WarningAKQ81 min
Aug 25, 3:38 AM EDTSpecial Weather StatementAKQGreensville, City of Emporia37 min
Aug 25, 5:16 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Prince George, Surry, Sussex and 7 more119 min
Aug 25, 5:39 AM EDTSpecial Marine WarningAKQ81 min
Aug 25, 6:16 AM EDTSpecial Weather StatementAKQCity of Newport News59 min
Aug 25, 6:48 AM EDTFlash Flood WarningAKQYork, City of Hampton, City of Newport News, City of Poquoson117 min
Aug 25, 6:58 AM EDTAreal Flood AdvisoryAKQBrunswick, Greensville, City of Emporia2 hr
Aug 25, 8:25 AM EDTSpecial Weather StatementAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia65 min
Aug 25, 9:14 AM EDTSpecial Marine WarningAKQ46 min
Aug 25, 9:16 AM EDTAreal Flood AdvisoryAKQDinwiddie, Greensville, Prince George, Southampton, Surry, Sussex and 1 more104 min
Aug 25, 9:16 AM EDTSpecial Marine WarningAKQ44 min
Aug 25, 9:54 AM EDTSpecial Marine WarningAKQ51 min
Aug 25, 9:55 AM EDTSpecial Marine WarningAKQ35 min
Aug 25, 10:04 AM EDTSpecial Weather StatementAKQNorthampton56 min
Aug 25, 10:13 AM EDTTornado WarningAKQCity of Norfolk, City of Portsmouth32 min
Aug 25, 10:15 AM EDTSpecial Marine WarningAKQ37 min
Aug 25, 10:34 AM EDTSpecial Marine WarningAKQ41 min
Aug 25, 10:56 AM EDTSpecial Weather StatementAKQCharles City, Hanover, Henrico, James City, New Kent, Prince George and 3 more64 min
Aug 25, 10:59 AM EDTSpecial Weather StatementAKQGloucester, Mathews, York, City of Hampton, City of Poquoson61 min
Aug 25, 11:14 AM EDTSpecial Weather StatementAKQAccomack61 min
Aug 25, 11:51 AM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, James City, King William, New Kent, Surry and 3 more54 min
Aug 25, 11:56 AM EDTAreal Flood AdvisoryAKQAccomack, Northampton3 hr
Aug 25, 11:58 AM EDTAreal Flood AdvisoryAKQCharles City, Isle of Wight, James City, Prince George, Surry, Sussex92 min
Aug 25, 12:39 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton81 min
Aug 25, 12:56 PM EDTTornado WarningAKQAccomack34 min
Aug 25, 12:58 PM EDTSpecial Marine WarningAKQ62 min
Aug 25, 1:11 PM EDTAreal Flood AdvisoryAKQGloucester, Isle of Wight, James City, Mathews, Surry, York and 3 more109 min
Aug 25, 1:17 PM EDTFlash Flood WarningAKQAccomack88 min
Aug 25, 2:37 PM EDTAreal Flood AdvisoryAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Portsmouth and 1 more3 hr
Aug 25, 2:37 PM EDTTornado WarningAKQAccomack38 min
Aug 25, 2:42 PM EDTSpecial Marine WarningAKQ93 min
Aug 25, 3:03 PM EDTFlash Flood WarningAKQAccomack, Northampton117 min
Aug 25, 3:13 PM EDTRiver Flood WarningAKQBrunswick6 hr
Aug 25, 3:40 PM EDTSpecial Marine WarningAKQ95 min
Aug 25, 4:34 PM EDTAreal Flood AdvisoryAKQAccomack116 min
Aug 25, 4:54 PM EDTFlash Flood WarningAKQAccomack50 min
Aug 25, 5:13 PM EDTSpecial Marine WarningAKQ77 min
Aug 25, 5:22 PM EDTSpecial Weather StatementAKQDinwiddie53 min
Aug 25, 6:26 PM EDTSpecial Weather StatementAKQDinwiddie, Southampton, Sussex64 min
Aug 25, 6:44 PM EDTSpecial Weather StatementAKQCumberland46 min
Aug 25, 7:23 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
Aug 25, 7:28 PM EDTSpecial Weather StatementAKQAmelia, City of Petersburg62 min
Aug 25, 7:41 PM EDTAreal Flood AdvisoryAKQAmelia, Cumberland, Powhatan, Prince Edward3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.